Hi, I need some help

Discussion in 'Welcome' started by Truthworthy, Jun 14, 2011.

Thread Status:
Not open for further replies.
  1. Truthworthy

    Truthworthy New Member

    I've been miserable for a few years now. My therapist has me working toward life plans but it isn't helping. She had me on Paroxetine (an anti depressant - anxiety pill). I stopped taking it because the side effects were making me even more suicidal than I was. Can you believe that! She prescribed me medication with increased suicidal urges as a side - effect.
    I wish she were more of a therapist and less of a doctor. Any one else going through this?

    Jamie
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    HI Jamie welcome to SF The meds were not working that happens some times my first trial on meds i felt the same as you. I switch to a different one and it works so great depression lifted and i had energy to do things i used to do
    Tell your doctor you need to change your meds and if she is not a good match for you then time to get a new therapist one that you connect with. You have to be your best advocate okay Nice to see you reaching out here hugs
     
  3. Caster

    Caster Well-Known Member

    Yeah, suicidal thoughts or increased suicidal thoughts are a rare side effect of anti-depressants. Effexor did this to me. I didn't even realize it at the time and upped the dose thinking it'd make me feel better but needless to say it didn't. Sometimes it takes trying a few different medications until you find one that really works for you. Welcome to SF.
     
  4. *sparkle*

    *sparkle* Staff Alumni

    :hug: welcome to SF ... its definately worth asking for a different med - sometimes this can happen and all thats needed is a different medication - oftentimes getting the right med and the right dose is unfortunately a matter of trial and error - worth it though when you get onto the right ones! i hope that you find the forum helpful, and welcome again :)
     
  5. gentlelady

    gentlelady Staff Alumni

    :welcome: to SF. As the others have mentioned, please share with your doctor about the side effects of your meds. Meds have different reactions for different people and it is often trial and error to find which is the most effective for you. Don't give up on finding something that works. It does take time. Sometimes it can be a good idea to have your doctor and therapist be separate people. I don't know if that is a possibility for you, but i found it beneficial to me. I am glad you found us and hope we are able to support you in the ways that you need. Take care and stay safe. :hug:
     
Thread Status:
Not open for further replies.